Alert archive / Tennessee / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 187, NWS Nashville, TN

June 14, 20107 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 14, 2010, 5:20 PM CDT for 7 counties in Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 14, 2010, 5:20 PM CDT (22:20 UTC)
Expired
Jun 14, 2010, 5:45 PM CDT
In force
25 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Cheatham County, TN, Davidson County, TN, Robertson County, TN, Rutherford County, TN, Sumner County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 13 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.3 hours before the alert went out and 335 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2010-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2890 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2010-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2890 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1004 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:21 PM CDT, 2 hours 59 minutes earlier.

Area forecast discussion, Jun 14, 2:21 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
221 PM CDT MON JUN 14 2010

.SHORT TERM...HOT TEMPERATURES AND A MOIST LOW LEVEL ENVIRONMENT
ACROSS MIDDLE TENNESSEE ARE RESULTING IN SOME ISOLATED POP-UP
THUNDERSTORMS EARLY THIS AFTERNOON. LOCALLY HEAVY DOWNPOURS WILL
OCCUR WITH THESE STORMS AND WITH ECHO TOPS LIKELY TO BE IN THE 45K
TO 51K RANGE, BELIEVE A FEW STORMS WILL PRODUCE SIGNIFICANT
ELEVATED HEAVY RAIN CORES AND THE POTENTIAL FOR PULSE-TYPE
DOWNBURST EVENTS AND LOCALIZED STRONG GUSTY WINDS.

MODELS ARE IN REASONABLY GOOD AGREEMENT ON DEVELOPING WEATHER
SCENARIO THROUGH LATE WEEK, WITH THE EXPECTATION FOR A SHALLOW COLD
FRONT TO GRADUALLY PUSH SOUTHEASTWARD FROM THE MIDWEST AND AND MIDDLE
MISSISSIPPI VALLEY INTO THE OHIO RIVER VALLEY, AND THEN SAG SLOWLY
INTO MIDDLE TENNESSEE, WHILE PIVOTING INTO A NORTHWEST-SOUTHEAST
ORIENTATION (I.E., AS A "BACKDOOR COLD FRONT").

SINCE BEST SUPPORT DYNAMICS ARE EXPECTED TO PUSH EASTWARD FROM THE
MIDWEST, ON TUESDAY, ACROSS THE GREAT LAKES AND INTO NEW ENGLAND
BY THURSDAY, BELIEVE SURFACE FRONT WILL BE SOMEWHAT SLOW TO PUSH
SOUTHWARD INTO OUR NECK OF THE WOODS. WINDS TURN WESTERLY AS FRONT
PUSHES IN WEDNESDAY AFTERNOON AND BELIEVE ORGANIZED CONVECTION
COULD DEVELOP IN THE FORM OF A LINEAR SQUALL LINE.

HAVE TRENDED TOWARD A COMPROMISE BETWEEN ECMWF AND GFS FOR SURFACE
DEW POINT SOLUTION, AS SOUTHWARD PUSH OF DRIER AIR IS SOMEWHAT SUSPECT.
SINCE FRONT EVENTUALLY TAKES ON A BACKDOOR ORIENTATION, WILL PROBABLY
BRING LOWER DEW POINTS SOUTHWARD INTO THE MID STATE, BUT KEEP THE
GRADIENT MORE E-TO-W FOR THE LATTER PERIODS, RATHER THAN N-TO-S. BY
12Z FRIDAY, WE WILL PROBABLY BE LOOKING AT DEW POINTS IN THE LOWER
60S ALONG THE CUMBERLAND PLATEAU, TO NEAR 70 ALONG THE TENNESSEE RIVER.

BY THURSDAY AFTERNOON, EXPECT BEST CHANCE FOR THUNDERSTORMS TO BE
ALONG DEW POINT BOUNDARY IN OUR SOUTHWESTERN AREAS.

AS SURFACE HIGH PRESSURE PUSHES ACROSS OHIO VALLEY THURSDAY AFTERNOON
INTO FRIDAY, EXPECT DRIEST DEW POINTS TO FUNNEL SOUTHWESTWARD
DURING THAT PERIOD. BY FRIDAY AFTERNOON, EXPECT ISOLATED AFTERNOON
THUNDERSTORMS TO BE MAINLY CONFINED TO AREAS NEAR THE TENNESSEE RIVER.

.LONG TERM...UPPER LEVEL RIDGE BUILDS EASTWARD OUT OF THE SOUTHERN
PLAINS INTO THE TENNESSEE VALLEY OVER THE WEEKEND AND INTO EARLY
NEXT WEEK, BRINGING ALONG MORE HOT SUMMERTIME WEATHER, AND HIGHS
WELL INTO THE MIDDLE--AND POSSIBLY UPPER--90S. THUNDERSTORM
ACTIVITY FOR THE PERIOD WILL LIKELY BE LIMITED TO JUST ISOLATED
AFTERNOON ACTIVITY, WITH MOST AREAS PROBABLY SPENDING IT ON THE
"DRY SIDE."

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      75  94  74  92 /  20  40  20  20
CLARKSVILLE    73  93  72  91 /  20  40  20  20
CROSSVILLE     69  88  69  86 /  20  40  20  30
COLUMBIA       74  94  73  93 /  20  40  20  30
LAWRENCEBURG   73  94  71  93 /  20  40  20  30
WAVERLY        74  94  72  92 /  20  40  20  20

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

19
Hazardous weather outlook, Jun 14, 5:04 AM CDT, 12 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
504 AM CDT MON JUN 14 2010

TNZ005>011-022>034-056>066-075-077>080-093>095-151000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
504 AM CDT MON JUN 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

MAINLY AFTERNOON AND EARLY EVENING ISOLATED TO SCATTERED
THUNDERSTORMS WILL DEVELOP ACROSS MIDDLE TENNESSEE. A FEW
OF THESE THUNDERSTORMS WILL HAVE THE POTENTIAL OF BECOMING
STRONG TO SEVERE WITH BREIF HEAVY RAINFALL AND DAMAGING WINDS
THE MAIN CONCERNS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THIS SUMMERTIME WEATHER PATTERN WILL PERSIST THROUGH SUNDAY...
CONTINUING TO SUPPORT THE DEVELOPMENT OF MAINLY AFTERNOON AND
EARLY EVENING ISOLATED TO SCATTERED THUNDERSTORMS ACROSS MIDDLE
TENNESSEE. A FEW OF THESE THUNDERSTORMS WILL HAVE THE POTENTIAL
OF BECOMING STRONG TO SEVERE...WITH BREIF HEAVY RAINFALL AND
DAMAGING WINDS THE MAIN CONCERNS.

.SPOTTER INFORMATION STATEMENT...

EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND
ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER
CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING
CRITERIA.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

31

In the hours before

Special weather statement, Jun 14, 4:27 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
427 PM CDT MON JUN 14 2010

TNZ005-006-023>026-057-059-142200-
CHEATHAM-DICKSON-HICKMAN-HOUSTON-HUMPHREYS-MONTGOMERY-STEWART-
WILLIAMSON-
427 PM CDT MON JUN 14 2010

...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DICKSON...HICKMAN...
HOUSTON...HUMPHREYS...MONTGOMERY...STEWART AND WILLIAMSON COUNTIES...

AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ERIN TO MCEWEN...
MOVING EAST AT 35 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

JLM

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 4:49 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Hickman, Montgomery, Robertson and 1 more26 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.